Alert archive / Oklahoma / Winter Storm Watches in 2011
Winter Storm Watch 4, NWS Tulsa, OK
NWS Tulsa, OK issued this winter storm watch at Feb 7, 2011, 1:22 AM CST for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Feb 8, 2011, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 7, 2011, 1:22 AM CST (07:22 UTC)
- In effect from
- Feb 8, 2011, 6:00 PM CST
- Expired
- Feb 7, 2011, 3:21 PM CST
- In force
- Issued by
- NWS Tulsa, OK
All 26 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
142 WWUS44 KTSA 070722 WSWTSA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 122 AM CST MON FEB 7 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071730- /O.NEW.KTSA.WS.A.0004.110209T0000Z-110210T0300Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE- ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE- 122 AM CST MON FEB 7 2011 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WINTER STORM WATCH FOR HEAVY SNOW...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE...OKMULGEE... WAGONER...TULSA...ROGERS...MAYES...DELAWARE...PAWNEE...OTTAWA... PUSHMATAHA...CHOCTAW...WASHINGTON...OSAGE...CRAIG...NOWATA... PITTSBURG...SEQUOYAH...MCINTOSH...MUSKOGEE...LE FLORE...LATIMER AND HASKELL. IN ARKANSAS...WASHINGTON...MADISON...CRAWFORD... BENTON... SEBASTIAN...CARROLL AND FRANKLIN. HAZARDOUS WEATHER... * A POWERFUL WEATHER SYSTEM WILL BRING SIGNIFICANT SNOW TO ALL OF EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS TUESDAY NIGHT AND WEDNESDAY. SNOW IS EXPECTED TO BEGIN WEST OF TULSA TUESDAY AFTERNOON...AND SPREAD ACROSS THE AREA TUESDAY NIGHT. SNOW...HEAVY AT TIMES...WILL CONTINUE WEDNESDAY. NORTHERLY WINDS OF 15 TO 20 MILES AN HOUR...OCCASIONALLY GUSTING TO 30 MILES AN HOUR...WILL CAUSE SOME DRIFTING OF THE SNOW. * FROM 4 TO 10 INCHES OF SNOWFALL IS EXPECTED BEFORE THE SNOW TAPERS OFF TO OCCASIONAL FLURRIES WEDNESDAY EVENING. IMPACTS... * ROADS...MAY BECOME IMPASSABLE...ESPECIALLY NEIGHBORHOOD ROADS WHERE SNOW FROM THE LAST STORM IS STILL CAUSING DIFFICULTIES. POWER OUTAGES ARE ALSO POSSIBLE. DEFINITION... * A WINTER STORM WATCH MEANS HEAVY SNOW IS EXPECTED IN THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... * CONSIDER CHANGING TRAVEL PLANS. MAKE SURE YOU HAVE AN ADEQUATE SUPPLY OF FOOD...WATER AND THE NECESSARY MEDICATION TO LAST THROUGH THE DURATION OF THE WINTER STORM. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
1 follow-up statement
280 WWUS44 KTSA 072121 WSWTSA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 321 PM CST MON FEB 7 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-080600- /O.UPG.KTSA.WS.A.0004.110209T0000Z-110210T0300Z/ /O.NEW.KTSA.WS.W.0005.110209T0000Z-110210T0300Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE- ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE- 321 PM CST MON FEB 7 2011 ...WINTER STORM WARNING IN EFFECT FROM 6 PM TUESDAY TO 9 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM TUESDAY TO 9 PM CST WEDNESDAY... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE...OKMULGEE... WAGONER...TULSA...ROGERS...MAYES...DELAWARE...PAWNEE...OTTAWA... PUSHMATAHA...CHOCTAW...WASHINGTON...OSAGE...CRAIG...NOWATA... PITTSBURG...SEQUOYAH...MCINTOSH...MUSKOGEE...LE FLORE...LATIMER AND HASKELL. IN ARKANSAS...WASHINGTON...MADISON...CRAWFORD... BENTON... SEBASTIAN...CARROLL AND FRANKLIN. * THIS REPLACES THE WINTER STORM WATCH THAT WAS IN EFFECT HAZARDOUS WEATHER... * A POWERFUL WEATHER SYSTEM WILL BRING SIGNIFICANT SNOW TO ALL OF EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS TUESDAY NIGHT AND WEDNESDAY. SNOW IS EXPECTED TO BEGIN WEST OF TULSA TUESDAY AFTERNOON...AND SPREAD ACROSS THE AREA TUESDAY NIGHT. SNOW...HEAVY AT TIMES...WILL CONTINUE WEDNESDAY. NORTHERLY WINDS OF 10 TO 15 MILES AN HOUR...OCCASIONALLY GUSTING TO 25 MILES AN HOUR...WILL CAUSE SOME DRIFTING OF THE SNOW. * FROM 4 TO 10 INCHES OF SNOW ACCUMULATION IS EXPECTED FROM 6 PM TUESDAY TO 9 PM CST WEDNESDAY. IMPACTS... * TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. POWER OUTAGES ARE LIKELY IN SOME AREAS DEFINITION... * A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR IS OCCURRING. GUSTY WINDS ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * CONSIDER CHANGING TRAVEL PLANS. MAKE SURE YOU HAVE AN ADEQUATE SUPPLY OF FOOD...WATER AND THE NECESSARY MEDICATION TO LAST THROUGH THE DURATION OF THE WINTER STORM. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this winter storm watch went out at Feb 6, 11:20 PM CST, 2 hours 2 minutes earlier.
Area forecast discussion, Feb 6, 11:20 PM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1120 PM CST SUN FEB 6 2011 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. WIDESPREAD LIGHT PRECIP AND PATCHY FOG WILL IMPACT WESTERN ARKANSAS SITES THROUGH THE EARLY MORNING HOURS...WITH MAINLY MVFR AND PERIODIC IFR CONDITIONS. FURTHER WEST...MVFR CEILINGS WILL PREVAIL OVERNIGHT INTO MONDAY AFTERNOON BEFORE LOWER CLOUDS BREAK UP AND CEILINGS RETURN TO VFR AREA WIDE. && .PREV DISCUSSION... /ISSUED 935 PM CST SUN FEB 6 2011/ DISCUSSION... UPPER WAVE ACROSS NRN TX SLIDING EAST THIS EVENING...WITH LIGHT RAIN THATS OCCASIONALLY BEEN MIXING WITH LIGHT SNOW ACROSS NW AR. PRECIP WILL BE ENDING FROM WEST TO EAST TOWARDS MIDNIGHT. ANOTHER UPPER WAVE WILL BRUSH THE REGION LATER...SO WILL KEEP A MENTION OF FLURRIES ACROSS THE NORTH AND LOW POPS ACROSS THE SOUTHEAST TO ACCOUNT FOR THE DEPARTING WAVE. MADE A FEW ADJUSTMENT TO TEMPS AS SLIGHT COLDER AIR WORKS IN LATER TONIGHT...BUT OVERALL LOW TEMPS ARE IN DECENT SHAPE. AFTER A BRIEF BREAK TOMORROW...INDICATIONS REMAIN IN PLACE THAT ANOTHER SIGNIFICANT WINTER WEATHER EVENT WILL IMPACT THE AREA LATE TUESDAY AND WEDNESDAY. UPDATED ZFP/PFM/AFM OUT SHORTLY. && .PRELIMINARY POINT TEMPS/POPS... TUL 28 34 19 32 / 10 10 10 40 FSM 33 38 20 37 / 80 10 10 10 MLC 29 36 19 38 / 10 10 10 10 BVO 27 34 14 28 / 10 10 10 50 FYV 28 34 11 36 / 50 10 10 20 BYV 26 34 15 32 / 60 10 10 20 MKO 28 34 19 33 / 10 10 10 20 MIO 26 31 12 28 / 10 10 10 50 F10 27 36 19 34 / 10 10 10 20 HHW 32 39 23 45 / 10 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...07
Hazardous weather outlook, Feb 6, 9:42 PM CST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
942 PM CST SUN FEB 6 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-071100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
942 PM CST SUN FEB 6 2011
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THROUGH TONIGHT.
WINTER WEATHER.
SNOW ACCUMULATION.
RISK...LIMITED.
AREA...NORTHWEST AND WEST CENTRAL ARKANSAS
ONSET...TONIGHT.
ADDITIONAL ACCUMULATIONS IN LATER PERIODS.
DISCUSSION...
LIGHT RAIN WILL CONTINUE ACROSS MUCH OF SOUTHEAST OKLAHOMA...WEST
CENTRAL AND NORTHWEST ARKANSAS INTO THE EARLY MORNING HOURS.
NOCTURNAL COOLING AT THE SURFACE MAY ALLOW FOR THE RAIN TO MIX WITH
SOME LIGHT SNOW FOR A FEW HOURS WITH AT BEST VERY MINIMAL
ACCUMULATIONS EXPECTED.
ANOTHER WEAK SYSTEM ON THE HEELS OF THE AFOREMENTIONED DEPARTING LOW
WILL BRUSH THE AREA LATER TONIGHT FROM THE NORTHWEST...AND MAY
PRODUCE SOME FLURRIES.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...NO HAZARDS.
TUESDAY AND WEDNESDAY...WINTER WEATHER POTENTIAL...DANGEROUS WIND CHILL
POTENTIAL.
THURSDAY AND FRIDAY...DANGEROUS WIND CHILL POTENTIAL.
SATURDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A STRONGER STORM SYSTEM IS EXPECTED TO AFFECT MUCH OF EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS TUESDAY NIGHT AND WEDNESDAY WITH
HEAVY SNOWFALL...ALONG WITH GUSTY WINDS AS ARCTIC AIR ACCOMPANIES
THE SYSTEM. UNCERTAINTIES REMAIN AS TO WHERE THE HEAVIEST SNOW
WILL BE CONCENTRATED...HOWEVER IT APPEARS ALL OF THE AREA WILL SEE
SIGNIFICANT WINTER WEATHER IMPACTS...POTENTIALLY LASTING THROUGH
THE END OF THE WORK WEEK.
WHILE THIS THIS SYSTEM DOES NOT APPEAR AS STRONG AS THE SYSTEM
OF EARLY LAST WEEK...SEVERAL INCHES OF NEW SNOW ACCUMULATION
APPEARS LIKELY. DANGEROUS WIND CHILL TEMPERATURES CAN BE EXPECTED FOR
A COUPLE OF DAYS AFTER THE SYSTEM DEPARTS.
THE PATTERN WILL BEGIN TO CHANGE BY NEXT WEEKEND AND BRING MODERATING
TEMPERATURES AS EARLY AS SATURDAY.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
LATER FORECASTS SHOULD BE MONITORED CLOSELY AS AMOUNTS AND
LOCATION OF HEAVIEST SNOWFALL CONTINUE TO BE REVISED. WINTER
STORM WATCHES WILL LIKELY BE ISSUED....AND PREPARATIONS FOR THIS
NEXT STORM SYSTEM SHOULD BE BROUGHT TO COMPLETION EARLY THIS
WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 3:21 PM CST | Winter Storm Warning | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 46 hr |
Nearby
Winter Storm Watches in Oklahoma, 2011Winter Storm Watches in Arkansas, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.